Jump to content

For Those On Birth Control


maryfw
 Share

Recommended Posts

I started the depo shot and while it has helped my symptoms, it has not stopped my periods. I wondered what others are using that stops their periods because I want to find something that will stop mine since the Depo did not work for me.

mary

Link to comment
Share on other sites

Seasonale worked well for me. I didn't have any bad side effects from it. I tried Desogen for a while (skipping the placebo pills), but the side effects were too much for me.

Reactions to meds will vary from person to person, so you may just have to try a few different pills until you find one that helps you. It may be a good idea to avoid a tri-cyclic bcp, though, as that will not give steady hormones for 3 months.

Rachel

Link to comment
Share on other sites

I have been on the Depo now for over 2 months and I only had a period the first month. so the depo may be the answer for me. My symptoms have been soooooooooooo much better without the hormone fluctuations.

mary

Link to comment
Share on other sites

Some people find that their periods do stop when using a progestrogen only contraceptive such as the depo-provera injection, Implanon implant or mini-pill. However you can have ongoing spotting or irregular bleeding. The method that I use for manipulating my periods is to take a normal combined-hormone contraceptive pill (the sort that have 21 identical pills in the pack, not cyclical ones). When taking a combined pill the bleeding is a "withdrawal bleed" on stopping the pills, my doctors say that it is ok to take 2 or 3 packs together before having a break so you only have a period every 2-3 months.

As with all meds we all react differently and may need to try a couple of methods before finding the right one - talking to a family planning / contraceptive services doctor or a gynaecologist would be a good idea if your PCP isn't familiar with these issues.

Flop

Link to comment
Share on other sites

Hello,

I, like Flop mentioned, take a "regular" birth control pill in a row for a few months. My dr's advised me to do this. I had a hard time with side effects from some of the pills and found that Yasmin works best for me.

Hope you find something that works well for you without side effects!

Lisa

Link to comment
Share on other sites

Hello Mary

Just wondered how long you have been getting Depo shots. It took about a year from the first shot before my periods stopped completely.

I have also tried Implanon which for me was better than nothing, but has not had the same success in stopping my periods (or symptoms).

Cath

Link to comment
Share on other sites

I have been on it for 2 1/2 months and I think it is going to work for me. I had a period after the first 28 days and then spotted for 3 weeks but did not have the 2nd month period and now no spotting. I get my next shot June 12 so I will give it another 3 months but think that this might be the answer for me.

mary

Link to comment
Share on other sites

I tried a few and found that Seasonique works best (but my is it expensive).

The 'placebo' week every 3 months actually has a tiny dose of estrogen and all this seems to be helpful.

If I was back to the monthly pack I couldn't stand it - my symptoms get so bad during that time.

Good luck!

Link to comment
Share on other sites

I take ORTHO TRI-CYCLEN, and have great luck with it, although, I do tend to get a period after the second month on occasion. Someone mentioned Yasmin, my doc actually thought about putting me on that but was concerned about the POTS and the possible side affects with potassium, has anyone had a problem with this? I have a doc appointment Tuesday and it would be a good time to bring up birth control.

Link to comment
Share on other sites

Depo is not working for me. I am about 3 weeks away from my second shot and I will ask my doc to try something else. I started spotting two days ago and along with that came the migraines and bad mood swings. I feel so much better without the hormone fluctuations.

mary

Link to comment
Share on other sites

I've been on Depo for a couple of years now (2? 3?) and I will say that right before and right after I get my shot I become extremely emotional. It's kind of like the 3 months of pms & rollercoaster emotions shoved into a week. I find, however, that it is worth it, since it's one less pill I have to take and has been working well for me. I don't know how serious your symptoms are, but you might consider waiting until after you receive your second shot to determine what's best for you; whatever the drs may say, you won't see all of the effects until you've had a second dose, at least. Also, I do have spotting every so often, but never anything heavy. I just carry pantyliners in my purse in case I have spotting.

Meg

Link to comment
Share on other sites

  • 2 weeks later...

Ok. Do you start getting more fatigued a week or two before you are due for your next shot? I have been dragging worse than usual lately and I am due for a shot. I also got moody, small migraines which I headed off with Imitrex and fatigued. Can I get the shot a couple of weeks early?

mary

Link to comment
Share on other sites

I'm new to this forum (and POTS) so I'm sorry if I'm revisiting stuff that's all ready been discussed -- but I think I read somewhere that bc pills can make POTS worse? Because there's a hormone imbalance? Or, am I mistaken, and that they might actually make POTS better by correcting the hormones?

Thanks!!!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...